News & stories Personal stories Anne I was diagnosed with stage 3c ovarian cancer in December 2014. I was given 6 rounds of Carboplatin and Taxol and was on Avastin for 15 months. I had a recurrence in November 2018, for which I was treated with Carboplatin and Taxol, followed by Niraparib for 4 weeks. When I went to the doctor the only symptom I recognised was post-menopausal bleeding. Only after diagnosis did I realise that I actually had the other symptoms, which I had written off as they seemed so ordinary: the weight gain (“Too much wine and BBQ over summer”) the urgency when weeing (“I must do my pelvic floor exercises”) the loss of appetite (“Brilliant! I need to lose that weight!”)' Ovarian cancer has not affected me too badly in terms of my general health; I was lucky in my responses to chemotherapy. However I am now on a lot of tablets, some of which deal with the side effects of other tablets – it’s a vicious circle! My husband and I are closer because of the cancer. It’s a unique experiences which we shared through the good and bad times, and we both try to protect our children from the worst bits. The children were very upset when the cancer returned. It took a lot of work on my part to make them feel comfortable and reassure them that I wasn’t going to pop off any time soon! I am currently trying to lose the chemo weight; I am 12 lbs down and have 8 more to go. I have been very lucky and I am feeling good on niraparib. I was at the Ovacome Members Day this year (2019), which was brilliant. Best of all was catching up with old friends, online friends and new friends, plus the talks were very informative. My advice for others is to, as far as possible, try to live a normal life; carry on exercising, carry on meeting friends, and carry on working (if you are able). There is life after cancer.